PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Prime-power factorization of binomial coefficients

Volume 193 / 2020

D. Berend, G. Kolesnik Acta Arithmetica 193 (2020), 49-74 MSC: Primary 11N37, 11N60, 11N69; Secondary 11B65. DOI: 10.4064/aa180814-10-4 Published online: 13 December 2019


Given a sequence of (highly divisible) positive integers, one may inquire how the powers behave to which various primes appear in the prime-power factorization of the terms of the sequence. Here we deal with this question for several sequences related to factorials, including the sequence of middle binomial coefficients, the sequence of Catalan numbers, and the (double) sequence of all binomial coefficients. We also obtain a similar result for several factorial sequences simultaneously.


  • D. BerendDepartments of Mathematics
    and of Computer Science
    Ben-Gurion University
    Beer Sheva 84105, Israel
  • G. KolesnikDepartment of Mathematics
    California State University
    Los Angeles, CA 90032, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image